# SDR FFS2003F00018

- Difficulty date: May 7, 2003
- Submitted: June 9, 2003
- Operation: Air carrier
- Aircraft: N4301C
- Make and model: Piper PA-31-350
- Aircraft serial: 318353001
- Engine: Lyc TIO540*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Piston Rod
- Part number: 21150021
- Condition: Broken
- Location: Lt Mlg Actuator
- Component: Actuator
- Component part number: WTC21151
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(FL90965) THE PILOT TOOK OFF AT ANIAK AND RETRACTED THE LANDING GEAR.  A LOUD BANG WAS HEARD, AND THE LEFT MAIN LANDING GEAR FELL OUT OF THE WHEEL WELL.  THE LEFT MAIN LANDING GEAR ACTUATOR PISTON ROD HAD BROKEN AT THE EXTENSION END.  THE PILOT EXTENDED THE LANDING GEAR AND LANDED SAFELY AT ANIAK.
